MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. CLOSURE TOP; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

ZIMMER BIOMET SPINE, INC. CLOSURE TOP; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 3301-1
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that three sequoia closure tops were stripped during surgery.A fourth closure top was used to complete the surgery.There was no patient impact; however, there was a 30 minute delay.This is report two of three for this event.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference reports 3012447612-2025-00207 through 3012447612-2025-00209.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections in d9 and h3.Additional information in h6: investigation type, findings, and conclusions.Device evaluation: the returned device matches the information in the complaint file and was examined.Visual inspection revealed the drive mechanism has deformation damage.Root cause: this event could possibly be attributed to off-axis forces applied during use or not fully seating the driver in the driver pocket.Dhr review: there was one non-conformance associated with this lot related to cut samples not received by the supplier at inspection.There were 3278 non-conforming pieces in the lot.Per the disposition of ncr 5895, nine pieces were sent back to the vendor.The remaining 3269 were dispositioned as standard rework prior to the lot leaving highridge medical control.The device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.

Brand Name
CLOSURE TOP
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key22020370
Report Number3012447612-2025-00208
Device Sequence Number9412437
Product Code NKB
UDI-Device Identifier00889024334861
UDI-Public(01)00889024334861(10)ABL
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K131980
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3301-1
Device Lot NumberABL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic